Alert archive / Texas / Flash Flood Warnings in 2006

Flash Flood Warning 1, NWS Brownsville, TX

April 25, 2006Starr County, Texas

NWS Brownsville, TX issued this flash flood warning at Apr 25, 2006, 9:36 PM CDT for Starr County, Texas. It was in force for 84 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 25, 2006, 9:36 PM CDT (02:36 UTC)
Expired
Apr 25, 2006, 11:00 PM CDT
In force
84 min
Issued by
NWS Brownsville, TX
Area
Counties, with a storm outline in the text

County Starr County, TX

The radar

The Brownsville radar (KBRO), 168 km from the middle of the area, began a volume at 02:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 2.6 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2006-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2694 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2006-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2694 J/kg
Mixed-layer CIN
-242 J/kg
Mixed-layer LCL
969 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KBRO 260241
FFWBRO
TXC427-260400-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
936 PM CDT TUE APR 25 2006

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WESTERN STARR COUNTY IN DEEP SOUTH TEXAS
  THIS INCLUDES THE CITIES OF...FALCON DAM...EL SAUZ...ROMA...RIO
  GRANDE CITY

* UNTIL 1100 PM CDT

* AT 930 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  FLASH FLOOD PRODUCING THUNDERSTORMS OVER WESTERN STARR COUNTY.     
  THESE STORMS ARE PRODUCING RAINFALL RATES OF AROUND 3 INCHES AN    
  HOUR AND ARE MOVING TO THE SOUTHEAST AT 15 TO 20 MPH.  

* THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER
  MAINLY RURAL AREAS OF THE INDICATED COUNTY.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE 
WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW 
YOUR CAR TO CROSS SAFELY. 

LAT...LON 2671 9894 2658 9921 2627 9901 2635 9871

$$

SPEECE
1 follow-up statement
000 
WGUS74 KBRO 260406
FFSBRO

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1106 PM CDT TUE APR 25 2006

TXC427-260416-
STARR TX-
1106 PM CDT TUE APR 25 2006

...THE FLASH FLOOD WARNING FOR WESTERN STARR COUNTY EXPIRED AT 1100
PM CDT...

LAT...LON 2671 9894 2658 9921 2627 9901 2635 9871

$$

54

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 25, 8:56 PM CDT, 40 minutes earlier.

Area forecast discussion, Apr 25, 8:56 PM CDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
856 PM CDT TUE APR 25 2006

.UPDATE...WILL MAKE THIS DISCUSSION BRIEF DUE TO ONGOING SEVERE WX
OVER THE WESTERN CWA. THIS ACTIVITY APPEARS TO BE FIRING IN THE
MORE UNSTABLE AIRMASS IN PLACE OVER THE WESTERN AREAS AS INDICATED
BY LAMP THETA-E FIELDS. HOWEVER...THE 00Z BRO SOUNDING SHOWS A DECENT
CAPE OF AROUND 2500 J/KG...BUT WITH SOME CIN OF 356 J/KG AND AN
LI OF -4.9. WITH THE LOSS OF THE AFTERNOON HEATING...BELIEVE THAT
THE AIRMASS WILL GRADUALLY STABILIZE OVER THE NEXT COUPLE OF
HOURS. HOWEVER...BRO AND CRP RADAR INDICATES THAT THE ACTIVITY
OVER THE WESTERN CWA STILL PACKS ENOUGH PUNCH TO PRODUCE ADDITION
SVR WX OVER THE NEXT SEVERAL HOURS AS THE CELLS CONTINUE TO MOVE
SOUTH-SOUTHEAST OVER ZAPATA...JIM HOGG AND STARR COUNTIES. WILL
MAINTAIN THE MENTION OF SEVERE WX FOR THE BRO CWA THROUGH 11 PM.
CURRENT ZFP WORDING LOOKS OK AT THE MOMENT.
&&

.BRO WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH 252
UNTIL 04Z WEDNESDAY FOR TXZ248>257.
&&

THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT:
HTTP://WWW.SRH.NOAA.GOV/BRO

SYNOPTIC/GRIDS...60
MARINE/AVIATION...52
MESO...VEGA
Hazardous weather outlook, Apr 25, 7:35 PM CDT, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
735 PM CDT TUE APR 25 2006

TXZ248>257-261100-
BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON-
INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA-
735 PM CDT TUE APR 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...REST OF TONIGHT.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR ALL OF DEEP SOUTH TEXAS
AND THE ADJACENT GULF WATERS UNTIL 11 PM CDT. SEVERE THUNDERSTORMS
CAPABLE OF PRODUCING TORNADOS...GOLF BALL SIZE HAIL AND LOCALLY
HEAVY RAINFALL ARE POSSIBLE TONIGHT. MARINERS SHOULD USE CAUTION
AS MIGRATING SEVERE THUNDERSTORMS AND STRONG GUSTY WINDS WILL CAUSE
PROBLEMS FOR SMALL CRAFTS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A SMALL CRAFT ADVISORY MAY NEED TO BE POSTED FOR THE FAR OFFSHORE
WATERS OF DEEP SOUTH TEXAS THURSDAY THROUGH SATURDAY DUE TO STRONG
WINDS AND ROUGH SEAS. ALSO...THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY
RAINFALL OVER PORTIONS OF DEEP SOUTH TEXAS DURING THE PERIOD. SOME
OF THE THUNDERSTORMS HAVE THE POTENTIAL OF BEING STRONG TO SEVERE...
PRODUCING SMALL HAIL AND DAMAGING WINDS. NO OTHER HAZARDOUS WEATHER
IS ANTICIPATED THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND THIS
EVENING.

PHILO

In the hours before

Special weather statement, Apr 25, 5:38 PM CDT, 3 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
538 PM CDT TUE APR 25 2006

TXZ248>257-260045-
BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON-
INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA-
538 PM CDT TUE APR 25 2006

...SEVERE THUNDERSTORMS DEVELOPING JUST NORTH OF THE RIO GRANDE
VALLEY...

A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR COUNTIES JUST NORTH
OF THE RIO GRANDE VALLEY THROUGH 10 PM TONIGHT. SEVERE THUNDERSTORMS
HAVE DEVELOPED OVER DUVAL COUNTY...WITH ADDITIONAL DEVELOPMENT
BEGINNING OVER WEBB COUNTY. A TORNADO WARNING WAS ISSUED FOR DUVAL
COUNTY BY THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI FOR A
TORNADIC THUNDERSTORM APPROACHING THE CITY OF BENAVIDES. THE AIRMASS
OVER THE RIO GRANDE VALLEY IS VERY UNSTABLE NOW...WITH A WEAK COLD
FRONT APPROACHING FROM THE NORTH. ANY LIFTING OF OUR ATMOSPHERE WILL
RESULT IN STRONG TO SEVERE THUNDERSTORM DEVELOPMENT...ALONG WITH THE
POSSIBILITY OF TORNADO FORMATION. STAY TUNED TO NOAA WEATHER
RADIO...YOUR LOCAL RADIO AND TELEVISION STATION...OR LOCAL CABLE
OUTLET FOR THE LATEST WEATHER INFORMATION AND POSSIBLE WARNINGS.
PHILO

PHILO
Local storm report, Apr 25, 6:45 PM CDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
645 PM CDT TUE APR 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0637 PM     HAIL             16 N SAN YGNACIO        27.26N 99.45W
04/25/2006  E0.50 INCH       ZAPATA             TX   TRAINED SPOTTER

&&

TRS

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 7:25 PM CDTTornado WarningBROBrooks31 min
Apr 25, 7:30 PM CDTSevere Thunderstorm WarningBROBrooks, Hidalgo, Kenedy36 min
Apr 25, 7:32 PM CDTSevere Thunderstorm WarningBROJim Hogg, Zapata58 min
Apr 25, 8:03 PM CDTSevere Thunderstorm WarningBROJim Hogg57 min
Apr 25, 8:21 PM CDTSevere Thunderstorm WarningBROJim Hogg, Starr, Zapata54 min
Apr 25, 8:58 PM CDTSevere Thunderstorm WarningBROBrooks, Jim Hogg, Starr48 min
Apr 25, 9:09 PM CDTTornado WarningBROBrooks, Jim Hogg36 min
Apr 25, 9:13 PM CDTSevere Thunderstorm WarningBROStarr47 min
Apr 25, 10:05 PM CDTSevere Thunderstorm WarningBROStarr, Zapata25 min
Apr 25, 10:28 PM CDTFlash Flood WarningBROJim Hogg, Zapata2 hr
Apr 25, 10:33 PM CDTSevere Thunderstorm WarningBROZapata42 min
Apr 25, 11:45 PM CDTFlash Flood WarningBROJim Hogg, Starr, Zapata90 min

Nearby

Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.